November  2021, 20(11): 3959-3974. doi: 10.3934/cpaa.2021139

Damped Klein-Gordon equation with variable diffusion coefficient

Department of Mathematics and Physics, University of Wisconsin-Parkside, 900 Wood Road, Kenosha, WI 53141, USA

Received  May 2021 Revised  July 2021 Published  November 2021 Early access  August 2021

Fund Project: The financial support from the 2020 Faculty Summer Research Fellowship from the University of Wisconsin-Parkside

We consider a damped Klein-Gordon equation with a variable diffusion coefficient. This problem is challenging because of the equation's unbounded nonlinearity. First, we study the nonlinearity's continuity properties. Then the existence and the uniqueness of the solutions is established. The main result is the continuity of the solution map on the set of admissible parameters. Its application to the parameter identification problem is considered.

Citation: Qinghua Luo. Damped Klein-Gordon equation with variable diffusion coefficient. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3959-3974. doi: 10.3934/cpaa.2021139
References:
[1]

R. Côte and C. Muñoz, Multi-solitons for nonlinear klein-gordon equations, Forum Math. Sigma, 2 (2014), 38pp doi: 10.1017/fms.2014.13.

[2]

R. Dautray and J. L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-642-58090-1.

[3] P. G. Drazin and R. S. Johnson, Solitons: an Introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1989.  doi: 10.1017/CBO9781139172059.
[4]

L. C. Evans, Partial differential equations, in Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 1998.

[5]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, in Classics in Mathematics, Berlin, Springer, 2001.

[6]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Klein-Gordon equation. II, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 15-35. 

[7]

S. Gutman, Fréchet differentiability for a damped sine-Gordon equation, J. Math. Anal. Appl., 360 (2009), 503-517.  doi: 10.1016/j.jmaa.2009.06.074.

[8]

S. Gutman, Parabolic Regularization For Sine-Gordon Equation, International Journal of Appl. Math and Mech., 6 (2010), 66-93. 

[9]

J. Ha and S. Gutman, Optimal parameters for a damped sine-Gordon equation, J. Korean Math. Soc., 46 (2009), 1105-1117.  doi: 10.4134/JKMS.2009.46.5.1105.

[10]

J. Ha and S. i. Nakagiri, Identification problems for the damped Klein-Gordon equations, J. Math. Anal. Appl., 289 (2004), 77-89.  doi: 10.1016/j.jmaa.2003.08.024.

[11]

J. HaS. i. Nakagiri and H. Tanabe, Fréchet differentiability of solution mappings for semilinear second order evolution equations, J. Math. Anal. Appl., 346 (2008), 374-383.  doi: 10.1016/j.jmaa.2008.05.038.

[12]

S. IbrahimM. Majdoub and N. Masmoudi, Global solutions for a semilinear, two-dimensional Klein-Gordon equation with exponential-type nonlinearity, Comm. Pure Appl. Math., 59 (2006), 1639-1658.  doi: 10.1002/cpa.20127.

[13]

M. Levi, Beating modes in the Josephson junction, in Chaos in nonlinear dynamical systems (Research Triangle Park, N.C., 1984), SIAM, Philadelphia, PA, 1984, 56–73.

[14]

Z. Li and L. Zhao, Asymptotic decomposition for nonlinear damped klein-gordon equations, J. Math. Stud., 53 (2020), 329-352.  doi: 10.4208/jms.v53n3.20.06.

[15]

J. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Berlin, Heidelberg, New York, Springer-Verlag, 1971.

[16]

J. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, Springer-Verlag, 1972.

[17]

J. C. H. Simon and E. Taflin, The Cauchy problem for nonlinear Klein-Gordon equations, Commun. Math. Phys., 152 (1993), 433-478. 

[18]

R. Temam, Infinite-dimensional dynamical systems in mechanics and physics, in Applied Mathematical Sciences, New York, Springer, 1997. doi: 10.1007/978-1-4612-0645-3.

[19]

C. T. Wildman, Global Existence and Dispersion of Solutions to Nonlinear Klein-Gordon Equations with Potential, University of California, San Diego, 2014.

show all references

References:
[1]

R. Côte and C. Muñoz, Multi-solitons for nonlinear klein-gordon equations, Forum Math. Sigma, 2 (2014), 38pp doi: 10.1017/fms.2014.13.

[2]

R. Dautray and J. L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-642-58090-1.

[3] P. G. Drazin and R. S. Johnson, Solitons: an Introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1989.  doi: 10.1017/CBO9781139172059.
[4]

L. C. Evans, Partial differential equations, in Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 1998.

[5]

D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, in Classics in Mathematics, Berlin, Springer, 2001.

[6]

J. Ginibre and G. Velo, The global Cauchy problem for the nonlinear Klein-Gordon equation. II, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 15-35. 

[7]

S. Gutman, Fréchet differentiability for a damped sine-Gordon equation, J. Math. Anal. Appl., 360 (2009), 503-517.  doi: 10.1016/j.jmaa.2009.06.074.

[8]

S. Gutman, Parabolic Regularization For Sine-Gordon Equation, International Journal of Appl. Math and Mech., 6 (2010), 66-93. 

[9]

J. Ha and S. Gutman, Optimal parameters for a damped sine-Gordon equation, J. Korean Math. Soc., 46 (2009), 1105-1117.  doi: 10.4134/JKMS.2009.46.5.1105.

[10]

J. Ha and S. i. Nakagiri, Identification problems for the damped Klein-Gordon equations, J. Math. Anal. Appl., 289 (2004), 77-89.  doi: 10.1016/j.jmaa.2003.08.024.

[11]

J. HaS. i. Nakagiri and H. Tanabe, Fréchet differentiability of solution mappings for semilinear second order evolution equations, J. Math. Anal. Appl., 346 (2008), 374-383.  doi: 10.1016/j.jmaa.2008.05.038.

[12]

S. IbrahimM. Majdoub and N. Masmoudi, Global solutions for a semilinear, two-dimensional Klein-Gordon equation with exponential-type nonlinearity, Comm. Pure Appl. Math., 59 (2006), 1639-1658.  doi: 10.1002/cpa.20127.

[13]

M. Levi, Beating modes in the Josephson junction, in Chaos in nonlinear dynamical systems (Research Triangle Park, N.C., 1984), SIAM, Philadelphia, PA, 1984, 56–73.

[14]

Z. Li and L. Zhao, Asymptotic decomposition for nonlinear damped klein-gordon equations, J. Math. Stud., 53 (2020), 329-352.  doi: 10.4208/jms.v53n3.20.06.

[15]

J. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Berlin, Heidelberg, New York, Springer-Verlag, 1971.

[16]

J. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, Springer-Verlag, 1972.

[17]

J. C. H. Simon and E. Taflin, The Cauchy problem for nonlinear Klein-Gordon equations, Commun. Math. Phys., 152 (1993), 433-478. 

[18]

R. Temam, Infinite-dimensional dynamical systems in mechanics and physics, in Applied Mathematical Sciences, New York, Springer, 1997. doi: 10.1007/978-1-4612-0645-3.

[19]

C. T. Wildman, Global Existence and Dispersion of Solutions to Nonlinear Klein-Gordon Equations with Potential, University of California, San Diego, 2014.

[1]

Marcelo M. Cavalcanti, Leonel G. Delatorre, Daiane C. Soares, Victor Hugo Gonzalez Martinez, Janaina P. Zanchetta. Uniform stabilization of the Klein-Gordon system. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5131-5156. doi: 10.3934/cpaa.2020230

[2]

Hironobu Sasaki. Remark on the scattering problem for the Klein-Gordon equation with power nonlinearity. Conference Publications, 2007, 2007 (Special) : 903-911. doi: 10.3934/proc.2007.2007.903

[3]

Satoshi Masaki, Jun-ichi Segata. Modified scattering for the Klein-Gordon equation with the critical nonlinearity in three dimensions. Communications on Pure and Applied Analysis, 2018, 17 (4) : 1595-1611. doi: 10.3934/cpaa.2018076

[4]

Karen Yagdjian. The semilinear Klein-Gordon equation in de Sitter spacetime. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 679-696. doi: 10.3934/dcdss.2009.2.679

[5]

Aslihan Demirkaya, Panayotis G. Kevrekidis, Milena Stanislavova, Atanas Stefanov. Spectral stability analysis for standing waves of a perturbed Klein-Gordon equation. Conference Publications, 2015, 2015 (special) : 359-368. doi: 10.3934/proc.2015.0359

[6]

Benoît Grébert, Tiphaine Jézéquel, Laurent Thomann. Dynamics of Klein-Gordon on a compact surface near a homoclinic orbit. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3485-3510. doi: 10.3934/dcds.2014.34.3485

[7]

Stefano Pasquali. A Nekhoroshev type theorem for the nonlinear Klein-Gordon equation with potential. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3573-3594. doi: 10.3934/dcdsb.2017215

[8]

Elena Kopylova. On dispersion decay for 3D Klein-Gordon equation. Discrete and Continuous Dynamical Systems, 2018, 38 (11) : 5765-5780. doi: 10.3934/dcds.2018251

[9]

Chi-Kun Lin, Kung-Chien Wu. On the fluid dynamical approximation to the nonlinear Klein-Gordon equation. Discrete and Continuous Dynamical Systems, 2012, 32 (6) : 2233-2251. doi: 10.3934/dcds.2012.32.2233

[10]

Hironobu Sasaki. Small data scattering for the Klein-Gordon equation with cubic convolution nonlinearity. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 973-981. doi: 10.3934/dcds.2006.15.973

[11]

Masahito Ohta, Grozdena Todorova. Strong instability of standing waves for nonlinear Klein-Gordon equations. Discrete and Continuous Dynamical Systems, 2005, 12 (2) : 315-322. doi: 10.3934/dcds.2005.12.315

[12]

Jun Yang. Vortex structures for Klein-Gordon equation with Ginzburg-Landau nonlinearity. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2359-2388. doi: 10.3934/dcds.2014.34.2359

[13]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[14]

Marco Ghimenti, Stefan Le Coz, Marco Squassina. On the stability of standing waves of Klein-Gordon equations in a semiclassical regime. Discrete and Continuous Dynamical Systems, 2013, 33 (6) : 2389-2401. doi: 10.3934/dcds.2013.33.2389

[15]

Changxing Miao, Jiqiang Zheng. Scattering theory for energy-supercritical Klein-Gordon equation. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 2073-2094. doi: 10.3934/dcdss.2016085

[16]

Jungkwon Kim, Hyeongjin Lee, Ihyeok Seo, Jihyeon Seok. On Morawetz estimates with time-dependent weights for the Klein-Gordon equation. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6275-6288. doi: 10.3934/dcds.2020279

[17]

Michinori Ishiwata, Makoto Nakamura, Hidemitsu Wadade. Remarks on the Cauchy problem of Klein-Gordon equations with weighted nonlinear terms. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 4889-4903. doi: 10.3934/dcds.2015.35.4889

[18]

Giselle A. Monteiro, Milan Tvrdý. Generalized linear differential equations in a Banach space: Continuous dependence on a parameter. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 283-303. doi: 10.3934/dcds.2013.33.283

[19]

Soichiro Katayama. Global existence for systems of nonlinear wave and klein-gordon equations with compactly supported initial data. Communications on Pure and Applied Analysis, 2018, 17 (4) : 1479-1497. doi: 10.3934/cpaa.2018071

[20]

Katharina Schratz, Xiaofei Zhao. On comparison of asymptotic expansion techniques for nonlinear Klein-Gordon equation in the nonrelativistic limit regime. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 2841-2865. doi: 10.3934/dcdsb.2020043

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (252)
  • HTML views (202)
  • Cited by (0)

Other articles
by authors

[Back to Top]